MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 9MM X 25MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 9MM X 25MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 72204404
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case-2020-00032231-1.
 
Event or Problem Description
It was reported that during an acl reconstruction procedure, while screwing inside the tibial tunnel the screw broke.This screw was successfully removed from patient with artery forceps.Backup device was available to complete the procedure.No significant delay and no patient complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10, h3,h6: the reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was no relationship found between the subject device and the reported incident.The complaint was not verified.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A review of the process inspection procedure for biosure¿ regenesorb interference screws found that each component should be visually inspected for all non-conforming attributes defined in the procedure and according to the acceptance criteria on the part drawing, data sheet, or associated sops.A review of the complaint revealed there were no patient injuries reported and no apparent patient impact based on the details provided.Therefore, no further medical assessment is warranted.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection found debris on the broken screw.Based on the condition of the product material found during visual inspection it was determined that additional material testing was not required.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A review of risk management files found that the reported failure was documented appropriately.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of the process inspection procedure for biosure¿ regenesorb interference screws found that each component should be visually inspected for all non-conforming attributes defined in the procedure and according to the acceptance criteria on the part drawing, data sheet, or associated sops.A review of the complaint revealed there were no patient injuries reported and no apparent patient impact based on the details provided.Therefore, no further medical assessment is warranted.The complaint was confirmed.Factors that could have contributed to the reported event include excessive force or torque, off-axis insertion, or improper preparation of the insertion site.No containment or corrective actions are recommended at this time.

Brand Name
SCREW BIOSURE REGENESORB 9MM X 25MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11079335
Report Number1219602-2020-02178
Device Sequence Number3206738
Product Code MAI
UDI-Device Identifier00885554036800
UDI-Public00885554036800
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K142948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2022
Device Model Number72204404
Device Catalogue Number72204404
Device Lot Number50818748
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2021
Initial Date Received by Manufacturer 12/05/2020
Supplement Date Received by Manufacturer05/03/2021
08/12/2021
Initial Report FDA Received Date12/28/2020
Supplement Report FDA Received Date05/04/2021
08/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;